MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Visual analysis was performed on the photo received with this complaint.No apparent damage could be appreciated in the picture.The embolic coil could be noted partially outside from the introducer and no damages could be noted on it.A manufacturing record evaluation (mre) was performed for the finished device 30396261 number, and no non-conformances related to the reported complaint condition were identified the reported condition ¿coil- failure to detach¿ could not be evaluated based on the picture.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, when the doctor tried to detach a 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, 30396261), the beep was normal, but the coil was not detached.The doctor used another same like product and the procedure was completed successfully.A photo of the device was provided.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, when the doctor tried to detach a 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, 30396261), the beep was normal, but the coil was not detached.The doctor used another same like product and the procedure was completed successfully.No additional information is available.A visual analysis was performed on the photo received with the complaint.No apparent damage could be appreciated in the picture.The embolic coil could be noted partially outside from the introducer and no damages could be noted on it.A manufacturing record evaluation (mre) was performed for the finished device 30396261 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit galaxy g3 mini 2.5mm x 4.5cm was returned to cerenovus for evaluation inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual inspection.Also, the marker band was found at 39 cm from the hub, which is within specification.A microscopic inspection was performed, and it was found that the embolic is in good normal conditions, no damages or anomalies were observed during the microscopic analysis.The resistance of the device galaxy g3 mini 2.5mm x 4.5cm was measured with a multimeter.Resistance measured approximately 52.8 o, which is in the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without a problem.The reported complaint of ¿coil ¿ failure to detach¿ was not confirmed as during the functional analysis, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light illuminated, the detach button was pressed and the embolic coil was detached without a problem.The functional test was performed without problems, no damages or anomalies were observed on the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11594753
Report Number3008114965-2021-00132
Device Sequence Number3511125
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot Number30396261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1